On Randomly Excited Hysteretic Structures

[+] Author and Article Information
G. Q. Cai, Y. K. Lin

Center for Applied Stochastics Research, Florida Atlanta University, Boca Raton, FL 33431

J. Appl. Mech 57(2), 442-448 (Jun 01, 1990) (7 pages) doi:10.1115/1.2892009 History: Received May 18, 1988; Revised January 27, 1989; Online March 31, 2008


Approximate probability distributions of certain response variables are obtained for hysteretic systems under Gaussian white-noise excitations. The approximate method used is a generalization of a dissipation-energy-balancing procedure, developed previously for nonlinear but basically nonhysteretic systems. Some new issues related particularly to hysteresis models are explained and resolved. The method is applicable to either bilinear or smooth-type hysteresis without the restriction that the response be a narrow-band process or the energy dissipation be small. Comparison of computed results with available simulation results indicates that the proposed method is accurate for wide ranges of excitation levels and system parameters.

Copyright © 1990 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In